Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 71, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 28, 2006, 6:06 PM CDT for Zapata County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 6:06 PM CDT (23:06 UTC)
- Expired
- May 28, 2006, 6:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 193 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3283 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 282307 SVRBRO TXC505-282345- /O.NEW.KBRO.SV.W.0071.060528T2306Z-060528T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 606 PM CDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS * UNTIL 645 PM CDT * AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ZAPATA...AND MOVING SOUTHEAST AT 5 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2702 9913 2692 9936 2668 9925 2678 9902 $$ SPEECE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:25 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, May 28, 1:25 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 125 PM CDT SUN MAY 28 2006 .DISCUSSION...SW MOVING THROUGH S CENTRAL TX THIS AM TRIGGERED TSTMS OVER COASTAL BEND WITH ISOLD SHRA/TSRA MAINLY OVER KENEDY COUNTY. BRO 12Z SOUNDING SHOWS 2 INCH PW AND HIGH CAPE WITH NO CAP...SO ALTHOUGH VORT MAX IS EXITING THE REGION WILL CARRY SCHC POPS THROUGH THIS EVENING. MODELS CONTINUE TO PROG ANOTHER MINOR SHORT WAVE MOVING THROUGH S TX MON WITH FCST SOUNDINGS SHOW PW REMAINING AROUND 2 INCHES WITH LITTLE OR NO CIN. THIS PATTERN REMAINS THROUGH THE MIDDLE OF THE WEEK WITH SEABREEZE TRIGGERING ISOLD TO SCT CONVECTION. RIDGE BUILDS BACK INTO REGION BY THE END OF THE WEEK WITH DRY FCST AND PARTLY CLOUDY SKIES EXPECTED NEXT WEEKEND. MOS TEMPS SEEM ARE IN FAIRLY GOOD AGREEMENT SO WILL NOT STRAY TOO FAR FROM GUIDANCE AND MAINTAIN TEMPS SLIGHTLY ABOVE NORMAL THROUGH THE FCST. && .MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 10 KNOTS GUSTING TO NEAR 12 KNOTS WITH SEAS SLIGHTLY UNDER 6 FEET WITH A PERIOD OF 7 SECONDS AT 13 CDT/18 UTC. WEAK LOW PRESSURE OVER THE NORTHEAST PORTION OF MEXICO WILL REMAIN EXTENDED OVER THE LOWER TEXAS COAST TONIGHT THROUGH LATE NEXT WEEK. THIS PATTERN WILL PROVIDE MODERATE WINDS AND SEAS TO THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS FOR THE FORECAST PERIOD. && .AVIATION...SCATTERED TO BROKEN CLOUDINESS WITH ISOLATED SHOWERS AND THUNDERSTORMS AND LIGHT TO MODERATE WINDS WILL PREVAIL OVER THE RIO GRANDE VALLEY THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 78 88 77 / 10 20 20 30 10 BROWNSVILLE 78 92 77 90 76 / 10 20 20 30 10 HARLINGEN 76 96 76 93 74 / 10 20 20 30 10 MCALLEN 78 97 77 97 75 / 10 20 20 30 10 RIO GRANDE CITY 79 98 78 101 77 / 10 10 20 20 10 SOUTH PADRE ISLAND 78 88 78 87 77 / 10 20 20 30 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 55/66/MARTINEZ
Hazardous weather outlook, May 28, 2:15 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 215 PM CDT SUN MAY 28 2006 TXZ248>257-291100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 215 PM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. ISOLATED TO SCATTERED INTENSE SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...PENNY SIZE HAIL...AND BRIEF WIND GUSTS FROM 40 TO 60 MPH THIS AFTERNOON OVER PRIMARILY BROOKS...JIM HOGG AND KENEDY COUNTIES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER DEEP SOUTH TEXAS DURING THE PERIOD...AND PRODUCE LOCALLY HEAVY RAINFALL IN THE RIO GRANDE VALLEY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR BROOKS...JIM HOGG AND KENEDY COUNTIES THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 30 min |
| May 28, 1:56 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 34 min |
| May 28, 2:21 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 24 min |
| May 28, 2:28 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 47 min |
| May 28, 2:59 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo | 31 min |
| May 28, 3:59 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 61 min |
| May 28, 6:21 PM CDT | Flash Flood Warning | BRO | Zapata | 114 min |
| May 28, 6:40 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.